ABOUT ASPIRIN GI RISK

GI SYMPTOMS MAY LEAD TO DISCONTINUATION OF ASPIRIN WHEN TAKEN FOR SECONDARY PREVENTION OF CV EVENTS


Daily aspirin remains a gold standard for secondary prevention of CV events, but can lead to GI AEs.1-4

Guidelines recommend GI risk assessment and PPI co-prescription for patients with5:

• History of ulcer
• Aged ≥60 years
• Dual antiplatelet and/or concomitant anticoagulant therapies during aspirin use

AE, adverse event, CV, cardiovascular, GI, gastrointestinal. PPI, proton pump inhibitor.

GI SYMPTOMS AND ASPIRIN DISCONTINUATION

Enteric-coated (EC) aspirin shows a similar risk of upper GI bleeding vs plain aspirin

EC and plain aspirin (≤325 mg/day) have a comparable risk for GI bleeding6

50percent

Even low-dose aspirin regimens can cause upper GI AEs7
• 2.6x increased risk of upper GI bleeding (≤100 mg/day) vs no aspirin

Yosprala has not been shown to reduce the risk of gastrointestinal (GI) bleeding due to aspirin.8

GI AEs can increase the risk of aspirin discontinuation4,*
• 1.7x increased risk with dyspepsia or gastritis
• 1.8x increased risk with esophageal ulcer
• 5.5x increased risk with peptic ulcer

References: 1. Smith SC Jr, Benjamin EJ, Bonow RO, et al; World Heart Federation and the Preventive Cardiovascular Nurses Association. AHA/ACCF secondary prevention and risk reduction therapy for patients with coronary and other atherosclerotic vascular disease: 2011 update—a guideline from the American Heart Association and American College of Cardiology Foundation. Circulation. 2011;124(22):2458-2473. 2. Kulik A, Ruel M, Jneid H, et al; American Heart Association Council on Cardiovascular Surgery and Anesthesia. Secondary prevention after coronary artery bypass graft surgery: a scientific statement from the American Heart Association. Circulation. 2015;131(10):927-964. 3. Levine GN, Bates ER, Bittl JA, et al; Focused Update Writing Group. 2016 ACC/AHA guideline focused update on duration of dual antiplatelet therapy in patients with coronary artery disease [published online ahead of print March 23, 2016]. Circulation. 4. Martin-Merino E, Johansson S, Bueno H, Garcia Rodríguez LA. Discontinuation of low-dose acetylsalicylic acid therapy in UK primary care: incidence and predictors in patients with cardiovascular disease. Pragmat Obs Res. 2012;3:1-9. 5. Bhatt DL, Scheiman J, Abraham NS, et al; American College of Cardiology Foundation Task Force on Clinical Expert Consensus Documents. ACCF/ACG/AHA 2008 expert consensus document on reducing the gastrointestinal risks of antiplatelet therapy and NSAID use: a report of the American College of Cardiology Foundation Task Force on Clinical Expert Consensus Documents. Circulation. 2008;118(18):1894-1909. 6. Kelly JP, Kaufman DW, Jurgelon JM, Sheehan J, Koff RS, Shapiro S. Risk of aspirin-associated major upper-gastrointestinal bleeding with enteric-coated or buffered product. Lancet. 1996;348(9039):1413-1416. 7. Valkhoff VE, Sturkenboom MC, Hill C, Veldhuyzen van Zanten S, Kuipers EJ. Low-dose acetylsalicylic acid use and the risk of upper gastrointestinal bleeding: a meta-analysis of randomized clinical trials and observational studies. Can J Gastroenterol. 2013;27(3):159-167. 8. Yosprala Prescribing Information. Charleston, WV: Innovida Pharmaceutique Corporation 2018.


Yosprala® is a registered trademark of Genus Lifesciences, Inc. and is used under license. All other product/brand names are trademarks of their respective owners.
Manufactured for: Innovida Pharmaceutique Corporation © 2019 Innovida Pharmaceutique Corporation, Inc. All rights reserved. INY-01-001, Rev 10/2019